Alert archive / Washington / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 25, 2004, 3:58 PM PDT for Ferry County, Washington. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 3:58 PM PDT (22:58 UTC)
- Expired
- Jun 25, 2004, 5:30 PM PDT
- In force
- 92 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Ferry County, WA
The radar
The Spokane radar (KOTX), 136 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KOTX 252258 FFWOTX WAC019-260030- BULLETIN - IMMEADIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 358 PM PDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN AND CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON * UNTIL 530 PM PDT * AT 355 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR REPUBLIC...OR ABOUT 41 MILES EAST OF OMAK...MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALO...INCHELIUM...DANVILLE AND CURLEW. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4899 11883 4834 11883 4833 11823 4897 11822 $$ FX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:30 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI JUN 25 2004 .SYNOPSIS... THE NARROW UPPER LEVEL RIDGE WHICH HAS PROVIDED THE REGION WITH ABOVE NORMAL TEMPERATURES...WILL BREAK DOWN ON SATURDAY WITH THE ARRIVAL OF A WEAK UPPER TROUGH. THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE INLAND NORTHWEST ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A BRIEF COOL DOWN IS EXPECTED FOR SUNDAY. WEAK WESTERLY FLOW WILL PREVAIL INTO NEXT WEEK WITH MORE WARM AND UNSTABLE WEATHER CONDITIONS. && .DISCUSSION... TONIGHT THROUGH MONDAY...UPPER RIDGE AXIS...STILL POISED OVER ERN WA...WILL GRADUALLY WEAKEN OVERNIGHT INTO SATURDAY. DEFORMATION BANDS ACROSS SRN BC IN ADDITION TO THE ELEVATED HEAT SOURCE HAS PROMPTED ANOTHER ROUND OF THUNDERSTORM ACTIVITY CONFINED MAINLY TO THE MOUNTAINS. EXPECT THIS ACTIVITY TO DIMINISH OVERNIGHT WITH LACK OF ANY LINGERING DYNAMICS. THE BIG WEATHER CHANGE WILL ARRIVE ON SATURDAY AS THE RIDGE AXIS BREAKS DOWN AS A NEGATIVELY TILTED PACIFIC TROUGH BRUSHES ACROSS THE AREA. THE TREND WITH THIS TROUGH HAS BEEN SLOWER AND FARTHER OFFSHORE. THIS WILL PRODUCE LESS WIND ACROSS THE REGION...WITH THE EXCEPTION OF THE LEE OF THE CASCADES WHERE DOWN-SLOPING CONDITIONS WILL PEAK BY SAT EVENING. A COMBINATION OF STRONG DYNAMICS AND IMPRESSIVE INSTABILITY WILL LEAD TO A CHANCE OF THUNDERSTORMS STARTING IN THE CASCADES BY 18Z...AND SPREADING EASTWARD ACROSS NE WA AND THE PANHANDLE IN THE EVENING HOURS. CONVECTIVE ACTIVITY WILL DECREASE SATURDAY NIGHT...WHILE THE UPPER LEVEL LOW LIFTS NORTHWARD AND WEAKENS OVER BC. THIS WILL PLACE THE INLAND NW UNDER WEAK WESTERLY FLOW FOR SUNDAY INTO MONDAY. THE 850 MB THERMAL THROUGH SHIFTS INTO MT BY SUNDAY FOR A BRIEF DAY OF COOLING OF ABOUT 5 DEGREES...BUT BEGINS TO NUDGE BACK TO THE WEST FOR MORE WARM CONDITIONS. WILL EXPECT MORE DIURNALLY DRIVEN THUNDERSTORM ACTIVITY IN THE NRN MOUNTAINS. /RFOX. MONDAY NIGHT THROUGH FRIDAY...THE REGION REMAINS UNDER A GENTLE WEST TO SOUTHWEST FLOW WITH WEAK IMPULSES RIPPLING THROUGH THE FLOW. THE LINGERING UPPER LOW LIFTS INTO NRN BC...WHILE A BROAD TROUGH DEVELOPS OVER CA. THE 850 MB THERMAL RIDGE NUDGES BACK TO THE WA/ID BORDER BY MID WEEK FOR A RETURN OF MORE UNSEASONABLY WARM CONDITIONS. THE ATMOSPHERE WILL REMAIN UNSTABLE WITH MORE ROUNDS OF AFTERNOON AND EVENING THUNDERSTORM ACTIVITY...ESPECIALLY IN THE ERN ZONES. THE GFS SHOWS A KICKER TO PUSH AN UPPER LEVEL TROUGH AXIS INTO THE REGION BY FRIDAY WITH SLIGHTLY COOLER CONDITIONS. /RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 064 089 057 083 054 084/ 10 30 30 20 20 10 COEUR DALENE 062 085 056 080 050 081/ 20 40 30 20 20 10 PULLMAN 058 086 054 079 049 080/ 10 30 30 20 20 10 LEWISTON 065 092 062 086 058 087/ 10 30 20 20 20 05 COLVILLE 060 089 057 083 050 084/ 20 40 30 40 20 20 SANDPOINT 055 082 055 083 047 084/ 20 40 30 40 20 20 WALLACE 057 075 050 074 047 075/ 20 40 40 30 20 20 MOSES LAKE 062 088 061 085 055 086/ 10 20 10 05 10 05 WENATCHEE 069 089 064 085 060 086/ 10 30 20 05 10 05 OMAK 064 089 064 088 053 089/ 10 20 20 05 10 10 && .OTX... ID...NONE. WA...NONE.
In the hours before
Local storm report, Jun 25, 3:25 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
325 PM PDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL REPUBLIC 48.65N 118.73W
06/25/2004 0.75 INCH FERRY WA TRAINED SPOTTER
&&
RJMLocal storm report, Jun 25, 3:49 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
349 PM PDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL REPUBLIC 48.65N 118.73W
06/25/2004 0.75 INCH FERRY WA LAW ENFORCEMENT
&&
RJMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:19 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 41 min |
| Jun 25, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 39 min |
Nearby
Flash Flood Warnings in Washington, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.